Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What is the cause of nausea and intense stomach pain that cause extreme hunger on subsiding ?

Last week I sent in my question about a GI disturbance. I was having nausea and severe pain in my upper left abdominal area and diarrhea . The answer I received is that it was probably a viral condition. I had these symptoms last Tuesday, Wednesday and Thursday. Friday I was fine and then Saturday the pain and nausea returned (no diarrhea). Yesterday (Sunday) I was good again with just some minor quesiness in the morning. Today I have no pain or nausea but have had 3 bowel movements already (normal consistency). I am starving although I ate a normal breakfast about an hour and a half ago. I have had these episodes in the past that have lasted from 3 - 10 days. They consist of nausea and stomach pain but when the pain subsides I want to eat all the time. I cannot determine whether this is true hunger or a gnawing stomach pain. Do you think I should have some tests done like an endoscopy or ultrasound? Never had an endoscopy but have colonoscopies every 3 years which have been normal. Also blood work is normal except for underactive thyroid . Had an abdominal ultrasound a couple of years ago which was also normal? What do you think this could be and what steps should I take?
Asked On : Thu, 16 Feb 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Pathologist and Microbiologist 's  Response
Hello. Welcome to HCM.
It may take the bowel a long time(may be as much as a fortnight) to come back to normal after a viral episode. Sometimes excessive hunger can be indicative of gastric ulcers, much so because your perception of pain or hunger is blurred. It is better to go in for endoscopy under expert guidance as it would rule out any definite problem. In case things are normal try avoiding binge eating as it can be problematic in future.
Also, if your thyroid is underactive (? high TSH), you need to consult an endocrinologist and take medication.
take care.
Answered: Thu, 16 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor